Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Throbbing and swelling in the left hand. Severe pain in the vein after being injected with dalata. Need surgery?

yea my lt. hand is throbbing for two days and swollen up bad.ive tried ice and even pain meds.but nothing stops the swollen or pain.yes my so called friend shot dalata in my vein in that hand and it bubbled up and hurts like hell.wat can i do?yes im worried cus i think i need sergury and im scared dr.will find out wat i did.
Asked On : Fri, 6 Jul 2012
Answers:  2 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician 's  Response
Thank you for asking question on health care magic
this does not look like the side effect of dalata
there may be some leakage in to the subcutaneous tissue while injecting in the vein. and some infection leading to subcutaneous necrosis
better use ibuprofen and one antibiotic to controle infection
if no improvement within 5-7 days probably you have to see a surgeon
please feel free to ask me if you have any more queries
Hope this answer will serve your purpose
Take care
Dr.M.V.Subrahmanyam MD;DCH
Associate professor of pediatrics
Answered: Sun, 20 Oct 2013
I find this answer helpful
Ayurveda Specialist Dr. Munish Sood's  Response
1. dalata is a street name for dilaudid [hydromorphone] i.e. an opioid/narcotic pain reliever which is given as an injection in emergency room and is class II controlled substance in the U.S.A. [fairly short-acting and very potent]
2. pain & swelling can be the result of a variety of disorders and diseases that affect the bones, joints, tendons ligaments and muscles of your hand and wrist and can range from arthritis to nerve disorders. [lymph edema and axillary vein thrombosis are also to be included]
3. it is important to consult an orthopedic specialist who can treat a large variety of hand pain disorders as well as a broad range of conditions affecting the hand and wrist areas. [who will decide whether surgery is needed or not]

i. giving dalata intravenously, should be very slow and rapid injection increases the risk of severe pain along with hypotension and respiratory depression.
ii. since conservative line of treatment has failed to alleviate symptoms thus contact a doctor and discuss the condition for prompt treatment.
Answered: Sun, 20 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor